MAUDE Adverse Event Report: MPRI ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

MPRI ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number AFAPRO28
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 07/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: product id 4fc12; product type: flexcath sheath; product id 2ach20; product type: achieve catheter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, a "potential" clot was observed in the left atrium via intracardiac echocardiography (ice).The clot was not present prior to transeptal access and the physician was not sure what caused the clot.The first ablation was performed, and then the balloon catheter,  mapping catheter, and sheath were removed.The balloon catheter and sheath were flushed and aspirated.There was no sign of a clot on any of the products.The activated clotting time was greater than four hundred seconds.Ice was utilized again and no clot was observed.Despite the concerns, the case was completed with cryo. no further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: data files and the afapro28 balloon catheter with lot number 09388 were returned and analyzed.The patient files showed at least 21 applications were performed with balloon catheter with lot number 09388 without any issue on the date of the event.Visual inspection of the balloon catheter was performed.No anomalies were identified during external visual inspection of the balloon, shaft, and handle segments.The catheter smart chip data was downloaded and reviewed.Data indicated the catheter was used for 21 applications on the reported event date.The catheter was recognized and passed the electrical integrity verifications and performance test.The catheter completed the inflation, ablation, and thawing phases with no console system notices generated.No performance issues were identified.The pressure and flow were in range and temperature curve had no oscillation or overshoot.The mapping catheter was inserted into balloon catheter and retracted several times without any issue.No anomalies were identified on the bonding of the luer and guide wire lumen and no blockage was observed along the path.The balloon catheter was inserted into the balloon sleeve when the vacuum was applied, then pushed into the sheath.Flush and aspiration were also performed and retracted to the sleeve without any issue.No anomalies were identified on the balloons, bonding, and the shaft.During deflection testing the lever was pulled to the backward position and the shaft was unable to deflect as expected.During inspection of the handle segment under x-ray, a broken pull wire was observed.The pull wire break was identified proximal to the pull wire guide (between pull wire guide and pulley).The shaft deflection mechanism was inoperable.In conclusion, the clinical of a clot occurred during the procedure with no indication that the adverse event was related to the performance or a malfunction of the product.The balloon catheter failed the returned product inspection due to a broken pull wire observed at the handle area.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17512139
Report Number2649622-2023-21521
Device Sequence Number17507805
Product Code OAE
UDI-Device Identifier00763000341503
UDI-Public00763000341503
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/16/2024
Device Model NumberAFAPRO28
Device Catalogue NumberAFAPRO28
Device Lot Number09388
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer08/23/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10...
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient SexFemale